SMITH & NEPHEW, INC. SUBTROC LAG SCREW DRIVER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
71674068 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/11/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, the capture threads of the subtroc lag screw driver broke during tightening.The surgery was completed, without any delay, with the same reported device.No injuries were reported.
Additional Manufacturer Narrative
Section h3, h6: the associated device was returned and evaluated.The visual inspection revealed that the subtrochanteric driver shaft is fractured on the threaded end.A piece of the thread sticks up at the end protruding from the device.The visual also shows signs of wear and use.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: health effect - impact code and medical device problem code.